Revista Matemática Iberoamericana


Full-Text PDF (351 KB) | Metadata | Table of Contents | RMI summary
Volume 16, Issue 2, 2000, pp. 243–279
DOI: 10.4171/RMI/275

Published online: 2000-08-31

Newtonian spaces: An extension of Sobolev spaces to metric measure spaces

Nageswari Shanmugalingam[1]

(1) University of Cincinnati, USA

This paper studies a possible definition of Sobolev spaces in abstract metric spaces and answers in the affirmative the question whether this definition yields a Banach space. The paper also explores the relationship between this definition and the Hajlasz spaces. For specialized metric spaces the Sobolev embedding theorems are proven. Different versions of capacities are also explored and these various definitions are compared. The main tool used in this paper is the concept of moduli of path families.

No keywords available for this article.

Shanmugalingam Nageswari: Newtonian spaces: An extension of Sobolev spaces to metric measure spaces. Rev. Mat. Iberoam. 16 (2000), 243-279. doi: 10.4171/RMI/275